MAUDE Adverse Event Report: ELEKTA SOLUTIONS AB UNITY; ACCELERATOR, LINEAR, MEDICAL

ELEKTA SOLUTIONS AB UNITY; ACCELERATOR, LINEAR, MEDICAL
Lot Number 600014
Medical Device Problem Code Computer Software Problem (1112)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation was completed by conducting a thorough evaluation of the product and the reported information.As a result of this event, all sites have had a retrospective review of the stw offset values.12 machines had their value review, 9 of the machines are clinical and include 100% of the clinical systems.Only one axis at one site had an offset value >5mm (8.11mm), all other values were <3.5mm with the majority being <1mm.No machine had a mismatch between the stw and stored eq database offset values.Mr to mv alignment offset data may not be exported to equator database.The values are manually set to 0,0,0 by monaco/mosaiq installers to run necessary clinical workflow tests.This set is executed before or after setting to work phase where mr to mv alignment is run and results should be exported to equator.
 
Event or Problem Description
This was detected at the (b)(6) site, unity m/c 600014.The machine is not clinical.During the unity physics training, it was discovered that the mr-mv offset in the equator database is set to 0,0,0.The actual offset, as measured using the standard qa procedure, is -0.05mm, 3.05mm and -0.21mm (x, y, z respectively).This was detected by observation of the isocentre position in an adapt to shape plan and confirmed by direct inspection of the treatmentdevicesmachinemrcorrection field in the equator database.Since the value in the database was 0,0,0 and not blank, it was possible to fully complete the treatment workflow without any errors and, as a consequence, all adapted plans would be based on an incorrect isocentre position (in this case this would result in a 3 mm error in the y direction).After investigation we can confirm that the installation process was not followed as described in "installation phase 2 and stwd2 manual (1530419).The equator (eq) database is installed before stw2 (installation process).The workflow that has taken place in uppsala where stw2 was performed whilst the eq database was not available.The calculated mr to mv offset values were not exported to eq and this shows in the stw2 report.When installing the mosaiq software and eq database a patient workflow is required to test the setup.In order to do so a mr to mv offset is required.The installer adds the value 0,0,0mm to allow the system to run, this however has the impact of the system now having a valid though incorrect offset value.

Brand Name
UNITY
Common Device Name
ACCELERATOR, LINEAR, MEDICAL
Manufacturer (Section D)
ELEKTA SOLUTIONS AB
linac house
fleming way
crawley, west sussex RH10 9RR
UK  RH10 9RR
MDR Report Key8526415
Report Number9617016-2019-00002
Device Sequence Number13920921
Product Code IYE
UDI-Device Identifier05060191071321
UDI-Public05060191071321
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K182076
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Lot Number600014
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2019
Initial Report FDA Received Date04/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1